Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 13, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 27, 2008, 8:06 PM EST for 8 counties in Pennsylvania. It took effect at Dec 28, 2008, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 8:06 PM EST (01:06 UTC)
- In effect from
- Dec 28, 2008, 5:00 AM EST
- Expired
- Dec 28, 2008, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 280106 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 806 PM EST SAT DEC 27 2008 PAZ004>006-010-011-017-024-033-281315- /O.NEW.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 806 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY. A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST SUNDAY MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE REGION SUNDAY MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING...THE FRONTAL PASSAGE ACROSS THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PAZ056-063-064-281315- /O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ PERRY-CUMBERLAND-ADAMS- 806 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP OVERNIGHT. A WARM AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO DEVELOP ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ057>059-065-066-281315- /O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 806 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE LOWER SUSQUEHANNA VALLEY. A WARM AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO CONTINUE ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ EVANEGO/JUNG
5 follow-up statements
000 WWUS71 KCTP 280340 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1040 PM EST SAT DEC 27 2008 PAZ028-036-046-049>053-281500- /O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1040 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE MIDDLE SUSQUEHANNA VALLEY AND THE CENTRAL MOUNTAINS. A WARM AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO CONTINUE ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ056>059-063>066-281500- /O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1040 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. DENSE FOG WILL LINGER THROUGH THE OVERNIGHT HOURS ACROSS THE LOWER SUSQUEHANNA VALLEY. A WARM AIRMASS OVERSPREADING PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND FOG TO CONTINUE ACROSS MUCH OF SOUTH-CENTRAL AND SOUTHEASTERN PENNSYLVANIA. THE FOG WILL LINGER INTO SUNDAY MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND SCOUR THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ004>006-010-011-017-024-033-281545- /O.CON.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1040 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY. A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST SUNDAY MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE REGION SUNDAY MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING... THE FRONTAL PASSAGE ACROSS THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ EVANEGO/JUNG
000 WWUS71 KCTP 280527 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1227 AM EST SUN DEC 28 2008 PAZ012-018-019-025>027-034-035-037-041-042-045-281500- /O.EXA.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON- 1227 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. DENSE FOG WILL PERSIST THROUGH THE OVERNIGHT HOURS ACROSS THE WEST BRANCH VALLEYS OF THE SUSQUEHANNA...AND THE ADJACENT CENTRAL AND NORTHERN MOUNTAINS OF PENNSYLVANIA. A WARM AIRMASS SPREADING ACROSS PENNSYLVANIA IS OVERRIDING COLDER...AND IN SOME AREAS NEAR FREEZING...AIR AT THE SURFACE. THIS HAS ALLOWED LOW CLOUDS AND DENSE FOG TO FORM ACROSS MUCH OF THE REGION. AREAS OF FREEZING FOG OR PATCHY LIGHT FREEZING DRIZZLE...COULD CAUSE A THIN FILM OF BLACK ICE COULD FORM ON UNTREATED SURFACES. THE FOG WILL LINGER INTO THE MID MORNING HOURS TODAY...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ028-036-046-049>053-056>059-063>066-281500- /O.CON.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1227 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. DENSE FOG WILL LINGER INTO THE MID MORNING HOURS ACROSS THE LOWER AND MID SUSQUEHANNA VALLEY...AND ADJACENT EAST CENTRAL MOUNTAINS OF THE STATE. A WARM AIRMASS SPREADING ACROSS PENNSYLVANIA IS OVERRIDING COLDER AIR NEAR THE SURFACE. THIS IS ALLOWING PERSISTENT LOW CLOUDS AND WIDESPREAD DENSE FOG TO CONTINUE ACROSS MUCH OF THE REGION. THE FOG WILL LINGER INTO THE MID MORNING...BEFORE INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE FOG. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ004>006-010-011-017-024-033-281730- /O.CON.KCTP.WI.Y.0013.081228T1000Z-081228T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1227 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST THIS MORNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH OVERNIGHT. AS THE FRONT CROSSES THE REGION SUNDAY MORNING...WINDS WILL SHIFT TO THE WEST. GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING... THE FRONTAL PASSAGE ACROSS THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAMBERT
000 WWUS71 KCTP 281113 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 AM EST SUN DEC 28 2008 PAZ012-018-025>028-034>037-056-057-059-063>066-281215- /O.CAN.KCTP.FG.Y.0008.000000T0000Z-081228T1500Z/ NORTHERN CLINTON-NORTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 613 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS DISSIPATED FOR THE MOST PART ACROSS THE AREA. ANY LINGERING FOG SHOULD GRADUALLY DIMINISH THROUGH EARLY THIS MORNING. $$ PAZ019-041-042-045-046-049>053-058-281300- /O.EXT.KCTP.FG.Y.0008.000000T0000Z-081228T1300Z/ SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 613 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. LOCALLY DENSE FOG WILL PERSIST THROUGH EARLY THIS MORNING ACROSS PORTIONS OF THE CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY. INCREASING SOUTHWEST WINDS HELP TO MIX THE AIR AND DISSIPATE THE FOG SHORTLY AFTER SUNRISE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE CAUTIOUS OF PEDESTRIANS. $$ PAZ004>006-010-011-017-024-033-282100- /O.EXT.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 613 AM EST SUN DEC 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL CROSS THE REGION FROM MID MORNING THROUGH EARLY THIS AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. AS THE FRONT PASSES THROUGH...WINDS WILL INCREASE AND SHIFT AROUND TO THE WEST. WINDS GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING...THE FRONTAL PASSAGE. ISOLATED WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STEINBUGL/LAMBERT
000 WWUS71 KCTP 281250 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 750 AM EST SUN DEC 28 2008 PAZ019-041-042-045-046-049>053-058-281400- /O.CAN.KCTP.FG.Y.0008.000000T0000Z-081228T1300Z/ SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 750 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES WILL CONTINUE TO IMPROVE THIS MORNING AS WINDS PICK UP FROM THE SOUTHWEST. $$ PAZ004>006-010-011-017-024-033-282100- /O.CON.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 750 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING...INTO THE EARLY AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH. AS THE FRONT PASSES THROUGH...WINDS WILL INCREASE AND SHIFT AROUND TO THE WEST. WINDS GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED WITH...AND JUST FOLLOWING...THE FRONTAL PASSAGE. ISOLATED WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE LAUREL HIGHLANDS AND THE NORTHWEST MOUNTAINS. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LA CORTE
000 WWUS71 KCTP 282059 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EST SUN DEC 28 2008 PAZ004>006-010-011-017-024-033-282200- /O.EXP.KCTP.WI.Y.0013.000000T0000Z-081228T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 359 PM EST SUN DEC 28 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IN EFFECT ACROSS THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 4 PM EST THIS AFTERNOON. THE FRONTAL BOUNDARY THAT GENERATED STRONG WIND GUSTS AS IT PASSED THROUGH CENTRAL PENNSYLVANIA HAS PUSHED TO THE EAST OF THE REGION. ALTHOUGH CONDITIONS WILL REMAIN BREEZY THROUGH THIS EVENING...ANY REMAINING GUSTS SHOULD STAY BELOW 45 MPH. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...AS THE SYSTEM PUSHES AWAY FROM THE AREA. $$ EVANEGO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 6:55 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 27, 6:55 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 655 PM EST SAT DEC 27 2008 .SYNOPSIS... A FRONT WILL LIFT TO THE NORTHEAST TODAY EVENTUALLY SPREADING UNSEASONABLY MILD AIR OVER ALL OF CENTRAL PENNSYLVANIA. A COLD FRONT WILL SWEEP EAST ACROSS THE STATE SUNDAY...FOLLOWED BY COOLER WEATHER THAT WILL LAST THROUGH AT LEAST MID WEEK. A PERIOD OF LIGHT SNOW OR MIXED PRECIPITATION IS POSSIBLE LATE TUESDAY INTO WEDNESDAY WITH ANOTHER STORM EXPECTED AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SFC OBS CONTINUE TO SHOW THE LOW LEVEL COLD AIR HANGING TENACIOUSLY OVER THE CENTRAL VALLEY AREA WITH TEMPS AT JST IN THE LOWER 60S...WHILE FIG/JST/UNV AND LOCATIONS EAST AND NORTHEAST ARE STRUGGLING THROUGH THE MID 30S. SATELLITE HAS FINALLY STARTED TO SHOW A NE TREND TO THE LOW CLOUD SHIELD...INCREASING MY CONFIDENCE THAT AT LEAST THE SWRN 1/3 OR SO OF THE AREA WILL BREAK OUT INTO THE MILD AIR. STILL HAVE RESERVATIONS ABOUT THE EASTERN 1/3 OR SO OF THE FCST AREA WHERE COLD AIR DAMMING CAN OFTEN HANG ON FOR A FRUSTRATINGLY LONG TIME. BOTH THE OPERATIONAL GFS AND NAM SHOW A TIGHT LI GRADIENT REMAINING OVER ERN PA THROUGHOUT INTO THIS EVENING...WHICH HAS IN THE PAST BEEN A GREAT INDICATOR THAT THE COLD AIR DAMMING SCENARIO WILL BE SLOWER TO BREAK THAN THE GUIDANCE INDICATES. ANOTHER GOOD INDICATOR IS THE LOW LEVEL AGEOSTROPHIC WIND...WHICH THE MODELS AGREE TO KEEP OUT OF THE NORTHEAST AT 35-45 KT. AT THE VERY LEAST...THIS LOW LEVEL COLD COMPONENT TO THE FLOW WILL NOT HELP THE WARM AIR INTRUSION AND AT THE MOST...IT MAY THWART IT ALTOGETHER. NAM/WRF BUFKIT MSTR PROFILES SHOW LOW STRATUS AND FOG RE-DEVELOPING ACROSS THE LWR SUSQ VALLEY TONIGHT...WITH OCNL DZ PSBL GIVEN A MOIST SSELY FLOW. OTHERWISE...NO SIG WX IS ANTICIPATED THRU 12Z SUN. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... COLD FRONT WILL BE PLOWING THROUGH THE REGION FROM WEST TO EAST AFTER SUNRISE. A STEADY RAIN WILL ACCOMPANY THE FRONT FOLLOWED BY DROPPING TEMPERATURES DURING THE AFTERNOON. WINDS MAY APPROACH ADVISORY CRITERIA FOR MY WESTERN LINE OF COUNTIES BUT SHOULD REMAIN BELOW FOR THE CENTRAL AND EAST AS COOL AIR REALLY NEVER SCOURS OUT. DIDNT PLACE THUNDER IN THE ZONES AHEAD OF THE FRONT SUNDAY...BUT WOULDNT BE SURPRISED IF A RUMBLE WAS HEARD IN A FEW LOCATIONS. SFC BASED LIS DROP TO NEAR ZERO BUT CAPES AND MID LEVEL LAPSE RATES REMAIN MEAGER SO AM NOT TO TERRIBLY IMPRESSED WITH THUNDER POTENTIAL. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... TEMPS WILL GRADUALLY COOL BACK TO NEAR NORMAL BY LATE WEDNESDAY...BUT TUESDAYS HIGHS SHOULD STAY SEVERAL DEG ABOVE NORMAL AHEAD OF A WEAK AREA OF LOW PRESSURE SEEN IN THE GEFS MSLP PROGS...SLIDING OVER OR JUST TO THE NORTH OF PENN LATE ON WEDNESDAY. A PERIOD OF LIGHT MIXED PRECIP NORTH...AND MAINLY SCTD LIGHT RAIN SHOWERS SOUTH SHOULD ACCOMPANY THIS WEATHER FEATURE. 6-HOURLY POPS FOR EVEN 0.05 ARE VERY MINIMAL ACROSS THE SOUTHERN HALF OF THE CWA ON WEDNESDAY...SO MAX POPS AT THIS TIME ARE IN THE 20-30 PERCENT RANGE THERE...AND NOT TO MUCH HIGHER ACROSS THE NORTH. HIGH PRESSURE MOVES EAST FROM THE OHIO VALLEY FOR WEDNESDAY NIGHT THROUGH EARLY FRIDAY WITH FAIR WEATHER AND NEAR NORMAL TEMPS. THE NEXT CHANCE FOR A SIGNIFICANT SYSTEM LOOKS TO BE LATE IN THE WEEK AS A STRONG SHORTWAVE IS FCST TO APPROACH THE EAST COAST WITH SOME SORT OF CYCLONE APPROACHING THE AREA FROM THE SW. AS IS USUALLY THE CASE...DIFFERENCES EXIST BETWEEN THE GFS/ECMWF AS TO WHETHER THE SYSTEM WILL BRING RAIN OR SNOW OR THE ALL TOO COMMON WINTRY MIX. IT IS A WEEK AWAY SO NOT MUCH ELSE CAN BE SAID ABOUT IT AT THIS POINT. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... COLD AIR DAMMING REMAINS ENTRENCHED OVER MOST OF CENTRAL PA...WITH LIGHT NORTHEAST WINDS...AREAS OF FOG AND LOW STRATUS. THE WARM AIR CONTINUES TO STREAM ACROSS WESTERN PA AND THE HIGHER ELEVATIONS OF THE LAUREL HIGHLANDS. KDUJ REPORTING 59 DEGREES WITH A SOUTHERLY WIND...WITH KFIG JUST A FEW MILES TO THE EAST REPORTING NORTHEAST WINDS AND 42 DEGREES. WHERE WINDS HAVE PICKED UP AND WARMER AIR HAS ARRIVED...MIXING HAS ALLOWED FOR VFR CONDITIONS (AOO...JST AND BFD). OVER CENTRAL SECTIONS...CIGS AND VSBYS GENERALLY IN THE MVFR RANGE AT UNV AND IPT. ACROSS THE SOUTHEAST...WHERE WIND ARE CALM...LIFR CONDITIONS PREVAIL. EXPECT MUCH OF A CONTINUATION OF THESE CONDITIONS FOR MUCH OF THE OVERNIGHT. CENTRAL LOCATIONS WILL CONTINUE TO FLIRT WITH FOG AND STRATUS FORMING AT TIMES WHEN WINDS SLACKEN...AND SEE IMPROVEMENT WHEN WINDS PICK UP A BIT. LOCATIONS LIKE JST MAY REMAIN VFR OVERNIGHT. FRONT WILL CROSS THE REGION SUNDAY MORNING...ACCOMPANIED BY SHOWERS AND A SHIFT OF WIND INTO THE WSW. AFTER THE FRONT PASSES SUNDAY MORNING...WE WILL TRANSITION INTO A MORE RECOGNIZABLE PATTERN FOR THE TIME OF YEAR WITH COLD ADVECTION WESTLEY FLOW OVER THE LAKES WHICH WILL KEEP THE HIGH TERRAIN TERMINALS IN THE WEST UNDER THE WEATHER THE LONGEST...WITH IMPROVEMENT BEING FAIRLY RAPID IN THE CENTRAL AND EASTERN PART OF THE FLYING AREA. HIGH PRESSURE WILL KEEP US BASICALLY FAIR AND DRY UNTIL ANOTHER WEAK CLIPPER TYPE SYSTEM SPREADS CLOUDS AND SOME REDUCED CONDITIONS OUR WAY FOR LATER MONDAY AND TUESDAY. THE RAPID FIRE WEAK SYSTEMS KEEP UP THE PARADE WITH ANOTHER SLATED FOR EARLY WED. && .CTP WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EST SUNDAY FOR PAZ057>059-065- 066. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE/TYBURSKI LONG TERM...TYBURSKI AVIATION...JUNG/LACORTE
Hazardous weather outlook, Dec 27, 4:10 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EST SAT DEC 27 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-064-282115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 410 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT IN THE WAKE OF A SHARP COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-282115- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 410 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT IN THE WAKE OF A SHARP COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.